Texas, 2021

Hail in Texas, May 3, 2021

May 3, 2021 · NWS EWX · 45 events in 4 counties and zones

A dryline moved into a moist, conditionally unstable airmass and generated thunderstorms. Some of these storms produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A dryline moved into a moist, conditionally unstable airmass and generated thunderstorms. Some of these storms produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 3, 6:08 PM CST, 2 minutes earlier.

Area forecast discussion, May 3, 6:08 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
708 PM CDT Mon May 3 2021

.UPDATE...
A couple of thunderstorms have developed southwest of San Antonio.
Convective parameters show they could go severe. Have issued Severe
Thunderstorm Watch 135 for one county either side of a line from
Lake Buchanan to Castroville to Dilley. The storms should dissipate
by late evening with loss of heating after sunset.

&&

.PREV DISCUSSION... /ISSUED 654 PM CDT Mon May 3 2021/

AVIATION...
Area radars show SHRA/TSRA southwest of KSAT/KSSF between KCVB and
KCOT. Flow would take them near KSAT/KSSF and have mentioned VCTS for
early this evening. SHRA/TSRA are developing too far to the northwest
of KAUS and have removed any mention for this evening there. A cold
front will move across our area overnight into Tuesday morning. Have
mention of VCSH at the I-35 sites with PROB30s for KAUS where
conditions are more favorable for development. VFR skies prevail this
evening. MVFR CIGs will move over the I-35 sites late this evening
into the overnight while KDRT remains VFR. VFR skies will return to
all sites by midday on Tuesday. At the I-35 sites, southeasterly
winds of 7 to 14 KTs will shift to northerly with the frontal
passage, then increase to 10 to 20 KTs with gusts to 28 KTs on
Tuesday. At KDRT, Variable winds will become northerly later this
evening, then increase to 10 to 20 KTs with gusts to 28 KTs
overnight, then slowly decrease Tuesday afternoon.

PREV DISCUSSION... /ISSUED 241 PM CDT Mon May 3 2021/

SHORT TERM (Tonight through Tuesday Night)...

A highly conditional environment is setting up today as an
approaching dryline to our west could initiate strong to severe
storms this evening. A capping inversion is in place and if it holds
tight, there will be no storms with this dryline. However, given the
great amount of instability in the area, if enough destabilization
takes place to break the cap, severe storms are likely to develop.
With the dryline approaching near max heating, the convective
temperature, which is the temperature that would allow convection, is
near equal to the actual forecasted temperatures for the area. CAPE
values as high as 5800 J/kg and very steep mid level lapse rates
indicate that where storms do develop, they will likely intensify
rapidly, producing large hail, damaging winds and possible tornado.
The high resolution models have been inconsistent with initial
development, again due to the conditional environment. SPC has the
area along the I-35 corridor down to San Antonio highlighted in a
marginal risk. A smaller area of slight risk is highlighted in our
northern counties including Williamson and Burnet. This area is also
noted for the potential of very large hail greater than 2 inches,
given that storms come to fruition. Timing for these severe storms
chances is from 5 PM - 9 PM.

A second chance for storms comes with the arrival of a cold front
overnight. Showers and storms along the leading edge of the front
will move in from the northwest to southeast. Behind the front, north
to northeasterly winds bring in relatively cooler and drier air.
Tomorrow's high temperatures will be close to 10 degrees cooler than
today with skies clearing from west to east. Tomorrow night,
overnight lows will be in the 50s and low 60s to the south.

LONG TERM (Wednesday through Monday)...

A zonal flow is forecast for Wednesday with surface northerly winds
over most areas with the exception of the Rio Grande. A surface
southerly flow is forecast along the Rio Grande as a surface high
pressure over the Southern Plains pushes into the Middle Mississippi
Valley. Highs will range from the upper 70s across the Hill Country
to upper 80s over parts of the southwest counties under sunny skies.

The upper level flow changes on Wednesday night into Thursday as an
upper short wave moves across the area. With limited moisture in
place, expect another day on Thursday with plenty of sunshine and
temperatures warming into the mid 80s across the Hill Country and mid
to upper 80s along the Interstate 35 corridor.

An upper northwest flow aloft will keep the area dry and warm on
Friday. Surface southerly winds will dominate the area this upcoming
weekend with increasing clouds Friday night into Saturday morning.
Clouds are expected to stay around for most of the day on Saturday
and finally breaking by the middle afternoon period. Saturday's high
are expected to range from the middle 80s across the Hill Country to
upper 90s across portions of the southwest counties. Dry conditions
are expected to continue through early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  79  56  80  57 /  30  10   0   0   0
Austin Bergstrom Intl Airport  68  80  55  80  56 /  30  20   0   0   0
New Braunfels Muni Airport     69  83  57  83  57 /  30  10   0   0   0
Burnet Muni Airport            63  77  52  79  56 /  20  -    0   0   0
Del Rio Intl Airport           66  88  61  88  63 /  -    0   0   0   0
Georgetown Muni Airport        66  79  54  79  56 /  30  10   0   0   0
Hondo Muni Airport             66  85  57  85  58 /  20  -    0   0   0
San Marcos Muni Airport        68  81  55  81  56 /  30  20   0   0   0
La Grange - Fayette Regional   72  81  57  81  59 /  30  30   0   0   0
San Antonio Intl Airport       68  82  59  83  59 /  20  10   0   0   0
Stinson Muni Airport           71  84  59  84  59 /  20  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...04
Long-Term...KCW
Decision Support...Brady
Hazardous weather outlook, May 3, 10:59 AM CST, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1159 AM CDT Mon May 3 2021

TXZ171>173-183>194-202>209-217>225-228-041700-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1159 AM CDT Mon May 3 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

There are low chances for a strong to severe storm to develop this
afternoon with possible large hail and damaging winds across the
eastern half of the CWA. Higher chances are in the northern
counties, including Williamson and Burnet. These chances are
highly conditional, but if a storm does develop in this area,
severe chances are higher.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 3, 5:39 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
639 PM CDT Mon May 3 2021

TXZ204-219-220-040030-
Frio TX-Atascosa TX-Medina TX-
639 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA...NORTH
CENTRAL FRIO AND NORTHWESTERN ATASCOSA COUNTIES UNTIL 730 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moore, or 9 miles southwest of Devine, moving north at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Devine, Lytle, Natalia, Moore, Biry, Pearson, Noonan, Yancey, Dunlay
and Bigfoot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2906 9915 2938 9908 2928 9880 2925 9880
      2921 9870 2921 9869 2898 9897
TIME...MOT...LOC 2339Z 200DEG 13KT 2909 9904

BRADY
Special weather statement, May 3, 5:43 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
643 PM CDT Mon May 3 2021

TXZ187-204-205-040030-
Bexar TX-Medina TX-Bandera TX-
643 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEDINA...
SOUTHEASTERN BANDERA AND WEST CENTRAL BEXAR COUNTIES UNTIL 730 PM
CDT...

At 643 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bader, or near Castroville, moving northeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Castroville, Helotes, Lakehills, Cliff, Noonan, New Fountain, Quihi,
Dunlay, Mico, Government Canyon State Natural Area, Rio Medina, Bader
and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2926 9888 2932 9908 2966 9900 2956 9867
TIME...MOT...LOC 2343Z 206DEG 16KT 2936 9896

BRADY
Special weather statement, May 3, 5:57 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
657 PM CDT Mon May 3 2021

TXZ204-205-040045-
Bexar TX-Medina TX-
657 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA AND
NORTHWESTERN BEXAR COUNTIES UNTIL 745 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Castroville, moving northeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
San Antonio, Castroville, San Antonio Int Airport, Leon Valley,
Helotes, Kirby, Alamo Heights, Terrell Hills, Shavano Park, Cross
Mountain, Olmos Park, Lacoste, Lackland AFB, The Dominion, Sea World,
Leon Springs, Government Canyon State Natural Area, Castle Hills,
Balcones Heights and Hill Country Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2931 9882 2938 9890 2968 9862 2943 9832
TIME...MOT...LOC 2357Z 239DEG 25KT 2938 9882

BRADY
Special weather statement, May 3, 6:10 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
710 PM CDT Mon May 3 2021

TXZ186-187-189-204-205-040100-
Bexar TX-Kerr TX-Medina TX-Bandera TX-Kendall TX-
710 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEDINA...
SOUTHEASTERN BANDERA...SOUTHEASTERN KERR...KENDALL AND NORTHWESTERN
BEXAR COUNTIES UNTIL 800 PM CDT...

At 710 PM CDT, Doppler radar was tracking a strong thunderstorm near
Government Canyon State Natural Area, or 14 miles southwest of
Boerne, moving north at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
San Antonio, Boerne, Comfort, Helotes, Fair Oaks Ranch, Cross
Mountain, Walnut Grove, Kendalia, Bandera Falls, The Dominion, Mico,
Sisterdale, Kreutzberg, Government Canyon State Natural Area, Pipe
Creek, Welfare, Nelson City, Waring, Lakehills and Cliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 3003 9849 2999 9846 2984 9853 2974 9865
      2975 9862 2974 9861 2975 9860 2974 9858
      2975 9857 2947 9869 2953 9898 3010 9894
TIME...MOT...LOC 0010Z 194DEG 37KT 2959 9883

BRADY

The radar

The Austin/San Antonio radar (KEWX), 79 km away, was scanning. The volume nearest the first event began at 00:10 UTC.

Open the radar archive at this moment

Event by event

45 hail. Local standard time, as filed.

Hail, Bexar

When
May 3, 6:10 PM CST
Where
Bexar County, 7.87 mi NW of Macdona
Measured
1.5 in hail
Reported by
Public
Coordinates
29.420, -98.780

A thunderstorm produced 1.5 inch diameter hail near Potranco Rd. and FM 211.

Hail, Bexar

When
May 3, 6:12 PM CST
Where
Bexar County, 7.87 mi NW of Macdona
Measured
1.5 in hail
Reported by
Public
Coordinates
29.420, -98.780

A thunderstorm produced 1.5 inch diameter hail near Macdona.

Hail, Bandera

When
May 3, 6:20 PM CST
Where
Bandera County, 2.5 mi ESE of Medina Lake
Measured
2 in hail
Reported by
Public
Coordinates
29.590, -98.940

A thunderstorm produced 2.0 inch diameter hail in Lakehills.

Hail, Bexar

When
May 3, 6:28 PM CST
Where
Bexar County, 3.18 mi NW of Leon Vly
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.500, -98.670

A thunderstorm produced one inch hail on Bare Back Tr. in Leon Valley.

Hail, Kendall

When
May 3, 6:35 PM CST
Where
Kendall County, Boerne
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.780, -98.730

A thunderstorm produced quarter size hail in Boerne.

Hail, Kendall

When
May 3, 6:36 PM CST
Where
Kendall County, 2.77 mi WNW of Boerne
Measured
2.5 in hail
Reported by
CoCoRaHS
Coordinates
29.800, -98.770

A thunderstorm produced 2.5 inch diameter hail in Boerne.

Hail, Bexar

When
May 3, 6:37 PM CST
Where
Bexar County, 6.17 mi WNW of Leon Vly
Measured
1 in hail
Reported by
Public
Coordinates
29.490, -98.730

A thunderstorm produced pea to quarter size hail in Alamo Ranch.

Hail, Kendall

When
May 3, 6:37 PM CST
Where
Kendall County, 0.91 mi NW of Boerne
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
29.790, -98.740

A thunderstorm produced golf ball size hail in Boerne.

Hail, Kendall

When
May 3, 6:37 PM CST
Where
Kendall County, 4.8 mi W of Boerne
Measured
2.75 in hail
Reported by
Public
Coordinates
29.780, -98.810

A thunderstorm produced baseball size hail at the Tapatio Springs Hill Country Golf Club outside Boerne.

Hail, Kendall

When
May 3, 6:38 PM CST
Where
Kendall County, 0.91 mi NE of Boerne
Measured
2.5 in hail
Reported by
Public
Coordinates
29.790, -98.720

A thunderstorm produced tennis ball size hail in Boerne.

Hail, Kendall

When
May 3, 6:40 PM CST
Where
Kendall County, 1.51 mi NNW of Boerne Sabina Arpt
Measured
2 in hail
Reported by
CoCoRaHS
Coordinates
29.890, -98.730

A thunderstorm produced two inch hail along Nollkamper Rd. between Boerne and Sisterdale.

Hail, Kendall

When
May 3, 6:45 PM CST
Where
Kendall County, 2.5 mi ENE of Boerne
Measured
1.5 in hail
Reported by
Public
Coordinates
29.790, -98.690

A thunderstorm produced 1.5 inch diameter hail east of Boerne.

Hail, Kendall

When
May 3, 6:45 PM CST
Where
Kendall County, 1.93 mi ENE of Boerne
Measured
2 in hail
Reported by
Public
Coordinates
29.790, -98.700

A thunderstorm produced two inch hail east of Boerne.

Hail, Kendall

When
May 3, 6:45 PM CST
Where
Kendall County, 1.09 mi WNW of Boerne
Measured
1.75 in hail
Reported by
Public
Coordinates
29.788, -98.746

A thunderstorm produced golf ball size hail at Fischer Dr. and Lattimore Blvd. in Boerne.

Hail, Bexar

When
May 3, 6:57 PM CST
Where
Bexar County, 2.4 mi SSW of Balcones Hgts
Measured
1 in hail
Reported by
Public
Coordinates
29.450, -98.570

A thunderstorm produced one inch hail just south of St. Mary's University in San Antonio.

Hail, Bexar

When
May 3, 6:57 PM CST
Where
Bexar County, 1.61 mi E of Lackland Afb
Measured
1.75 in hail
Reported by
Public
Coordinates
29.379, -98.603

A thunderstorm produced golf ball size hail on Timothy Weiner Dr. on JBSA Lackland.

Hail, Bexar

When
May 3, 6:59 PM CST
Where
Bexar County, 2.4 mi SSW of Balcones Hgts
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
29.450, -98.570

A thunderstorm produced one inch hail at St. Mary's University in San Antonio.

Hail, Bexar

When
May 3, 7:00 PM CST
Where
Bexar County, Woodlawn Lake
Measured
0.88 in hail
Reported by
Public
Coordinates
29.450, -98.520

Hail, Bexar

When
May 3, 7:00 PM CST
Where
Bexar County, 1.93 mi WSW of Woodlawn Lake
Measured
1.75 in hail
Reported by
Public
Coordinates
29.440, -98.550

A thunderstorm produced golf ball size hail near Rosedale Park in northwestern San Antonio.

Hail, Bexar

When
May 3, 7:03 PM CST
Where
Bexar County, 3.01 mi SSW of San Antonio
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.380, -98.510

A thunderstorm produced one inch hail near I-35 and Division Ave in southern San Antonio.

Hail, Bexar

When
May 3, 7:03 PM CST
Where
Bexar County, 0.92 mi NE of Castle Hills
Measured
0.75 in hail
Reported by
Public
Coordinates
29.490, -98.510

Hail, Bexar

When
May 3, 7:05 PM CST
Where
Bexar County, 3.01 mi SSW of San Antonio
Measured
2 in hail
Reported by
Public
Coordinates
29.380, -98.510

A thunderstorm produced two hail near I-35 and Division Ave.

Hail, Bexar

When
May 3, 7:05 PM CST
Where
Bexar County, 1.79 mi SSW of Woodlawn Lake
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
29.425, -98.527

A thunderstorm produced golf ball size hail near S. Zarzamora St. and Saunders Ave. in western San Antonio.

Hail, Bexar

When
May 3, 7:06 PM CST
Where
Bexar County, 0.6 mi W of Woodlawn Lake
Measured
2 in hail
Reported by
Public
Coordinates
29.450, -98.530

A thunderstorm produced two inch hail at Woodlawn Lake Park in northwestern San Antonio.

Hail, Bexar

When
May 3, 7:07 PM CST
Where
Bexar County, 0.92 mi SW of San Antonio
Measured
0.88 in hail
Reported by
Public
Coordinates
29.410, -98.500

Hail, Bexar

When
May 3, 7:10 PM CST
Where
Bexar County, 4.43 mi WSW of Martinez
Measured
0.88 in hail
Reported by
Public
Coordinates
29.400, -98.400

Hail, Bexar

When
May 3, 7:10 PM CST
Where
Bexar County, 1.79 mi SSW of Woodlawn Lake
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
29.425, -98.527

A thunderstorm produced baseball size hail near S. Zarzamora St. and Saunders Ave. on the west side of San Antonio.

Hail, Bexar

When
May 3, 7:10 PM CST
Where
Bexar County, 2.45 mi WSW of San Antonio
Measured
3 in hail
Reported by
Public
Coordinates
29.406, -98.527

A thunderstorm produced three inch hail at Noria St. and S. Calaveras St. on the west side of San Antonio.

Hail, Bexar

When
May 3, 7:13 PM CST
Where
Bexar County, 0.88 mi WSW of Terrel Hills
Measured
1.75 in hail
Reported by
Public
Coordinates
29.466, -98.464

A thunderstorm produced golf ball size hail at Broadway and E. Hildebrand Ave. in northern San Antonio.

Hail, Bexar

When
May 3, 7:14 PM CST
Where
Bexar County, 3.3 mi SSE of San Antonio
Measured
1.5 in hail
Reported by
Public
Coordinates
29.380, -98.460

A thunderstorm produced 1.5 inch diameter hail near I-37 and E. Southcross in southern San Antonio.

Hail, Bexar

When
May 3, 7:14 PM CST
Where
Bexar County, 2.84 mi SE of San Antonio
Measured
2 in hail
Reported by
Public
Coordinates
29.391, -98.457

A thunderstorm produced two hail at Steves Ave. and S. Gevers St. on the east side of San Antonio.

Hail, Bexar

When
May 3, 7:15 PM CST
Where
Bexar County, 1.44 mi SSE of San Antonio
Measured
2 in hail
Reported by
Public
Coordinates
29.400, -98.484

A thunderstorm produced two inch hail between Roosevelt Ave. and S. Presa St. near Robert B. Green Elementary School in San Antonio.

Hail, Bexar

When
May 3, 7:20 PM CST
Where
Bexar County, 3.31 mi ESE of San Antonio
Measured
2.75 in hail
Reported by
Public
Coordinates
29.400, -98.440

A thunderstorm produced baseball size hail at Roland Ave. and I-10 on the east side of San Antonio.

Hail, Bexar

When
May 3, 7:20 PM CST
Where
Bexar County, 2.36 mi NNW of Brooks Afb
Measured
2 in hail
Reported by
Public
Coordinates
29.363, -98.439

A thunderstorm produced two inch hail at Goliad Rd. and E. Palfrey St. in southeastern San Antonio.

Hail, Bexar

When
May 3, 7:20 PM CST
Where
Bexar County, 4.16 mi WSW of Martinez
Measured
4.5 in hail
Reported by
Public
Coordinates
29.390, -98.390

A thunderstorm produced 4.5 inch diameter hail near I-410 and Paula Dr. in eastern San Antonio. This report was relayed by a broadcast media partner.

Hail, Bexar

When
May 3, 7:20 PM CST
Where
Bexar County, 2.51 mi WSW of Sayers
Measured
5.5 in hail
Reported by
Public
Coordinates
29.360, -98.340

A thunderstorm produced 5.5 inch hail near Sayers and the China Grove area on the east side of San Antonio.

Hail, Bexar

When
May 3, 7:25 PM CST
Where
Bexar County, 2.02 mi NNE of Brooks Afb
Measured
2.75 in hail
Reported by
Public
Coordinates
29.356, -98.415

A thunderstorm produced baseball size hail at SE. Military Dr. and Alsbrook Dr. in southeastern San Antonio.

Hail, Bexar

When
May 3, 7:27 PM CST
Where
Bexar County, 0.92 mi SE of Kirby
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
29.460, -98.370

A thunderstorm produced golf ball size hail off Binz-Engleman Rd. in Kirby.

Hail, Bexar

When
May 3, 7:30 PM CST
Where
Bexar County, 2.16 mi NNE of Brooks Afb
Measured
2.5 in hail
Reported by
Public
Coordinates
29.360, -98.420

A thunderstorm produced 2.5 inch diameter hail at Kate Schenck Ave. and Alsbrook Dr. in southeastern San Antonio.

Hail, Bexar

When
May 3, 7:57 PM CST
Where
Bexar County, 1.83 mi SW of Schemersville
Measured
1 in hail
Reported by
Public
Coordinates
29.460, -98.270

A thunderstorm produced quarter size hail at Graytown Rd. just northeast of FM 1604 near Converse.

Hail, Guadalupe

When
May 3, 8:08 PM CST
Where
Guadalupe County, 0.69 mi S of New Berlin
Measured
2 in hail
Reported by
Public
Coordinates
29.460, -98.100

A thunderstorm produced two inch hail in New Berlin.

Hail, Guadalupe

When
May 3, 8:15 PM CST
Where
Guadalupe County, 2.4 mi E of Seguin
Measured
0.88 in hail
Reported by
Public
Coordinates
29.570, -97.930

Hail, Guadalupe

When
May 3, 8:16 PM CST
Where
Guadalupe County, 4.69 mi WSW of Dugger
Measured
2 in hail
Reported by
CoCoRaHS
Coordinates
29.470, -98.020

A thunderstorm produced hen egg size hail near Mesquite Pass.

Hail, Guadalupe

When
May 3, 8:20 PM CST
Where
Guadalupe County, 5.7 mi SSW of Dugger
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
29.430, -98.000

A thunderstorm produced ping pong ball size hail on Jakes Colony Rd. south of Seguin.

Hail, Guadalupe

When
May 3, 8:38 PM CST
Where
Guadalupe County, 0.69 mi S of Dugger
Measured
1.25 in hail
Reported by
Public
Coordinates
29.490, -97.950

A thunderstorm produced half dollar size hail south of Seguin.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, May 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 960858, 960859, 960860, 960866, 960868, 960873, 960876, 960877, 960885, 960888, 960891, 960892, 960894, 960903, 960909, 960917, 960930, 960934, 960943, 960948, 960949, 960952, 960964, 960975, 960977, 960979, 960980, 960984, 960988, 960990, 960994, 961004, 961008, 961011, 961017, 961040, 961042, 961043, 961045, 961046, and more.